Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 24, 2007, 12:53 AM CDT for Henderson County, Illinois. It took effect at Aug 24, 2007, 12:59 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 12:53 AM CDT (05:53 UTC)
- In effect from
- Aug 24, 2007, 12:59 AM CDT
- Expired
- Aug 24, 2007, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 240559
FFWDVN
ILC071-241200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1253 AM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF STRONGHURST...
* UNTIL 700 AM CDT
* AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRONGHURST...CARMAN AND RARITAN.
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE NEXT SEVERAL
HOURS AS THUNDERSTORMS MOVE REPEATEDLY OVER THIS AREA. THIS
ADDITIONAL HEAVY RAIN WILL LEAD TO FLASH FLOODING...ESPECIALLY IN
URBAN AREAS AND NEAR CREEKS AND STREAMS. THE GREATEST THREAT WILL BE
OVER THE SOUTHERN HALF OF THE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
LAT...LON 4070 9111 4075 9108 4080 9108 4086 9106
4094 9095 4107 9094 4106 9080 4065 9081
4065 9115
$$
LE2 follow-up statements
000
WGUS73 KDVN 240800
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 AM CDT FRI AUG 24 2007
ILC071-241200-
HENDERSON IL-
259 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
HENDERSON COUNTY...
AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL OVER SOUTHEAST
IOWA MOVING INTO WEST CENTRAL ILLINOIS. RAIN IS EXPECTED TO
INTENSIFY OVER HENDERSON COUNTY BETWEEN 3 AND 5 AM...WITH ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES BEFORE SUNRISE. THIS WILL LEAD TO
FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND NEAR CREEKS AND
STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROZETTA...
OQUAWKA...GLADSTONE AND BIGGSVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. DO NOT DRIVE THROUGH
FLOWING WATER.
LAT...LON 4070 9111 4075 9108 4080 9108 4086 9106
4094 9095 4107 9094 4106 9080 4065 9081
4065 9115
$$
SHEETS000
WGUS73 KDVN 241105
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
604 AM CDT FRI AUG 24 2007
ILC071-241102-
HENDERSON IL-
604 AM CDT FRI AUG 24 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HENDERSON COUNTY...
AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD RAIN AND A FEW THUNDERSTORMS OVER WEST CENTRAL
ILLINOIS...SOUTHEAST IOWA AND NORTHERN MISSOURI. THUNDERSTORMS HAVE
WEAKENED CONSIDERABLY OVER THE PAST HOUR...AND RAINFALL INTENSITY IS
MUCH LOWER THAN IT WAS EARLIER THIS MORNING. THIS TREND IS EXPECTED
TO CONTINUE AND HEAVY RAINFALL RATES ARE NO LONGER EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 7 AM
HAS BEEN CANCELLED.
MOTORISTS SHOULD BE ON THE LOOKOUT FOR STANDING WATER EARLY THIS
MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROAD.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.
LAT...LON 4070 9111 4075 9108 4080 9108 4086 9106
4094 9095 4107 9094 4106 9080 4065 9081
4065 9115
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 8:50 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 23, 8:50 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 850 PM CDT THU AUG 23 2007 .UPDATE...VERY CONCISE UPDATE DUE TO BUSY AND DYNAMIC NATURE WITH 23-01Z ANALYSIS TIERING PROCEDURE SUPPORTING HEAVIEST AND STRONGEST STORMS TO REDEVELOP OVERNIGHT TO OUR SW NEAR MO/NE/IA AS CURRENTLY HAPPENING AND MOVE ACROSS CENTRAL SECTIONS OF FORECAST AREA...ROUGHLY CENTRAL 1/2. THE HEAVIEST RAINS AND STRONGEST STORMS NEXT 6 TO 9 HOURS SUGGESTED ALONG AND BETWEEN HIGHWAY 30 AND HIGHWAY 34 CORRIDORS. THIS IS AN EXCEPTIONALLY SIGNIFICANT HYDROLOGIC SITUATION WITH VERY MOIST SOILS. EXPECT LARGE AREAS OF ADDITIONAL 1 TO 3 INCH AMOUNTS WITH LOCALLY HIGHER AMOUNTS OF 4 OR MORE THAT WILL PRODUCE FLASH FLOODING AND RIVER FLOODING. STRONGEST STORMS WILL STILL BE CAPABLE OF STRONG WINDS OF 30 TO 50 MPH WITH ISOLATED DAMAGING WINDS OF 60 MPH POSSIBLE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL. RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY RIVERS...PARTICULARLY ON THE ROCK RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND DAMAGING WINDS. SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL OVER 1 INCH AS WELL AS ANY FLOODING. MAYES
In the hours before
Local storm report, Aug 23, 9:00 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M2.32 INCH KEOKUK IA TRAINED SPOTTER
MEASURED AMOUNT SINCE MIDNIGHT.
&&
MIKEZLocal storm report, Aug 23, 9:59 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
959 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M1.83 INCH SCOTT IA NWS EMPLOYEE
RAINFALL TOTAL SINCE 7 AM. COCORAHS OBSERVER.
&&
14Special weather statement, Aug 23, 10:00 PM CDT, 2 hours 53 minutes before
ILZ034-035-240400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1100 PM CDT FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
MCDONOUGH AND HANCOCK
INCLUDING THE FOLLOWING LOCATIONS
ADAIR...ADRIAN...BARDOLPH...BLANDINSVILLE...BURNSIDE...
BUSHNELL...CARTHAGE...COLCHESTER...COLMAR...COLUSA...DISCO...
FANDON...FERRIS...GOOD HOPE...INDUSTRY...LA HARPE...MACOMB...NEW
PHILADELPHIA...SCIOTA AND TENNESSEE
AT 956 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM BUSHNELL TO CARTHAGE...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF MACOMB TO
CARTHAGE...MOVING EAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH...
TORRENTIAL RAINFALL AND FREQUENT DANGEROUS LIGHTNING.
THESE HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.Local storm report, Aug 23, 10:01 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 SW MC NABB 41.14N 89.26W
08/23/2007 M0.88 INCH PUTNAM IL TRAINED SPOTTER
0707 PM TSTM WND DMG HEDRICK 41.17N 92.31W
08/23/2007 KEOKUK IA TRAINED SPOTTER
GAZEBO DESTROYED ON RESIDENTS BACK DECK. NUMEROUS TREES
DOWN IN YARDS AND ROADS IN TOWN. ESTIMATED 70 MPH WIND
GUSTS.
0725 PM HAIL BATAVIA 40.99N 92.17W
08/23/2007 U0.88 INCH JEFFERSON IA EMERGENCY MNGR
0726 PM TSTM WND GST 6 S FAIRFIELD 40.92N 91.97W
08/23/2007 M61.00 MPH JEFFERSON IA AWOS
0730 PM TSTM WND GST 5 N DOUDS/LEANDO 40.91N 92.08W
08/23/2007 E60.00 MPH JEFFERSON IA TRAINED SPOTTER
BRANCHES BREAKING FROM WIND GUSTS OVER 50 MPH.
0730 PM HEAVY RAIN 2 NW KEWANEE 41.26N 89.96W
08/23/2007 M1.47 INCH HENRY IL TRAINED SPOTTER
RAINFALL TOTAL SINCE 2 PM.
0738 PM HEAVY RAIN 6 S FAIRFIELD 40.93N 91.95W
08/23/2007 E60.00 INCH JEFFERSON IA TRAINED SPOTTER
STRAIGHT LINE WINDS AT 50 TO 60 MPH.
0755 PM TSTM WND GST BIRMINGHAM 40.88N 91.95W
08/23/2007 E60.00 MPH VAN BUREN IA LAW ENFORCEMENT
WIND PUSHED A TRUCK ACROSS A PARKING LOT
0757 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
08/23/2007 JEFFERSON IA EMERGENCY MNGR
POWER LINES AND TREE BRANCHES DOWN ACROSS CITY
0757 PM HEAVY RAIN FAIRFIELD 41.01N 91.97W
08/23/2007 E2.00 INCH JEFFERSON IA EMERGENCY MNGR
HEAVY RAIN HAS CAUSED FLOODING ON CITY STREETS
0800 PM HEAVY RAIN GALVA 41.17N 90.04W
08/23/2007 M3.00 INCH HENRY IL TRAINED SPOTTER
RAINFALL SINCE 2 PM
0804 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
08/23/2007 M47.00 MPH HENRY IA AMATEUR RADIO
0825 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E45.00 MPH DES MOINES IA AMATEUR RADIO
0830 PM TSTM WND GST BURLINGTON 40.81N 91.12W
08/23/2007 E60.00 MPH DES MOINES IA LAW ENFORCEMENT
WINDS GUSTING FROM 40 TO 60 MPH
0832 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55.00 MPH DES MOINES IA FIRE DEPT/RESCUE
0837 PM TSTM WND GST 3 ENE GEODE STATE PARK 40.83N 91.33W
08/23/2007 E55.00 MPH DES MOINES IA LAW ENFORCEMENT
NEAR HARMONY CHURCH BY GEODE
0842 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55.00 MPH DES MOINES IA LAW ENFORCEMENT
50 TO 55 MPH WIND GUSTS BETWEEN MIDDLETOWN AND DANVILLE
ON OLD HIGHWAY 34.
0858 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M2.32 INCH KEOKUK IA TRAINED SPOTTER
MEASURED AMOUNT SINCE MIDNIGHT.
0945 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M1.83 INCH SCOTT IA NWS EMPLOYEE
RAINFALL TOTAL SINCE 7 AM. COCORAHS OBSERVER.
&&
14Local storm report, Aug 23, 11:06 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG MOUNT PLEASANT 40.96N 91.55W
08/23/2007 HENRY IA LAW ENFORCEMENT
TREE BLOWN DOWN IN TOWN REQUIRING PUBLIC SERVICE CREW TO
REMOVE IT.
0756 PM TSTM WND DMG 2 WNW WAYLAND 41.16N 91.69W
08/23/2007 HENRY IA LAW ENFORCEMENT
TREE BLOWN DOWN ON MILL STREET IN COPPOCK IN EXTREME
NORTHWEST HENRY COUNTY.
&&
14Local storm report, Aug 23, 11:16 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 7 N MOUNT PLEASANT 41.06N 91.55W
08/23/2007 HENRY IA LAW ENFORCEMENT
TWO STOP SIGNS DISAPPEARED NEAR THE INTERSECTION OF 170TH
STREET AND HIGHWAY 218.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:20 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 55 min |
| Aug 23, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 62 min |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Rock Island, Whiteside | 24 hr |
| Aug 23, 10:52 PM CDT | River Flood Advisory | DVN | Rock Island | 24 hr |
| Aug 24, 5:34 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 30 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.